MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX EPIDURAL CONNECTORS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX EPIDURAL CONNECTORS; ANESTHESIA CONDUCTION KIT
Model Number 4909E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.The device was received for evaluation.Visual and functional testing were performed.Visual inspection revealed that the catheter and connector were not assembled.The catheter was loose within the bag.The connector was in the fully engaged position (closed) upon receipt.During the dimensional evaluation, all samples were found to be within specification.The returned sample was tested as an assembly (catheter to a detachable hub).The assembly failed to remain assembled when tested with 5n weight.While consideration may be made to account for the condition of the used samples prior to testing, the separation of the components confirmed the complaint.However, the root cause of the issue could not be determined.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken.
 
Event or Problem Description
It was reported that there was an epidural disconnect with the new individually-packaged connectors.No patient injury was reported.

Brand Name
PORTEX EPIDURAL CONNECTORS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15591064
Report Number3012307300-2022-23563
Device Sequence Number17736528
Product Code CAZ
UDI-Device Identifier10351688076083
UDI-Public10351688076083
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model Number4909E
Device Catalogue Number4909E
Device Lot Number3813919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityHispanic